Bladder weakness

Hi. Back after a break, side effects of the treatment now kicking in. I am on mthly denosumab injection and daily exemestane for bone and lung mets. Early tests showed that I am responding well to treatment, but have noticed bodily changes including bladder weakness, boney pains in joints, pins and needles in hands, and massive fatigue. Due a scan and check up soon. I am not tolerating anti inflammatories due to them upsetting my reflux. Can’t bathe to relieve pain as fatigue means I can’t get out of Bath afterwards. Finding even minor household tasks very difficult, but moody husband insists we don’t need a cleaner and he’ll do it but he doesn’t. Not sure what I’m expecting from replies. Maybe ideas to cope with these side affects, as as the treatment is shrinking the lung tumour, it would be madness to stop it. Thanks for reading.

 Hi imac55, 

I am sorry to hear you are going through this difficult time. I am sure some of our users will be along soon to share their experiences and support.

In the meantime please do call our support line at 0808 800 6000 who will be able to discuss side effects with you and offer a friendly ear.

Best wishes, 

Lizzy 

Digital Community Assistant 

Hi Imac 

Sorrry you have not had a reply the exemestane could be the reason for your bladder weakness and the bone pain I have been on the exemestane drug along with everolimus. I did have a weakness in the bladder bone pain is always with me so I cannot blame the drugs. 

Maybe it would be a good idea to chat with someone who could help you the support line sounds like a good idea as Lizzy suggested.

Hoping you can find some answers good luck best wishes xxx

Thankyou for replies. I am due a scan and oncologist visit soon. This has been delayed due to the floods. Was going to mention all the side affects then, but am scared that other treatments won’t be as effective. My initial oncologist who has left, said I’m on the best treatment. So why would I change when my life is at stake? I could visit my GP, or ring my palliative team I suppose. Yes husband needs a talking to about much of his behaviour towards my illness. Sadly things weren’t brilliant before my diagnosis. He is also ill, though he hasn’t been given a death sentence.

Hi Lynn. Thanks for your input. It is most useful. Yes my husband doesn’t see certain jobs. Don’t remember him ever cleaning the bathroom thoroughly, he leaves yukky parts! I was diagnosed because of the fatigue. Had for mths so doc reluctantly, I might add, sent me for a scan. After 3 dif scans my tumours were found. So fatigue is a constant, gets worse if I’m busy, such as travelling. I have many side affects. Not listed them all. I prob should exercise more. I think swimming would be great, but I’m very far from a pool. It’s the price we have to pay to get a few more yrs!

Irene

hi Lynn, i too have noticed bladder weakness lately but i’ve had so many treatments it is probably a cumlative effect. At the moment i am on capecitabine. I dont know how old you are but i was once told that not everything is cancer related and you have to realise things stop working as you get older. Not very useful.!

Partners and husbands are useless sometimes aren’t they> I went to London for an appointment following a scan…which is always awful…and when my husband saw it keep popping up on the screen he went out of the room in case it was bad news!! Having said that, apart from being untidy he is briliant. I know the side effects can be horrendous but at least your treatment is working which will spr you on to cope. Sending you best wishes. xx

Phew happened to come across this and I too have been on Letrozole  for 10 weeks now and have noticed the urgent need to go to the loo. It happens at night mostly but at least I know what is causing it now !!! 

 

I have bone mets to the hips, legs and knees and so my problems are walking and moving but I can get about on a single crutch.

 

Seeing Oncologist next week to start on Denosumab Xgeva injections and for some reason Im scared of this with the side effect of the jaw and teeth problems it causes but I have to trust the judgement of my Oncologist .

 

I also notice that I get different brands of Letrozole - and this last batch seem to be causing a lot more side effects like the bladder thing.  

Hi Carolyn I’ve been on Denosumab since it came out 3 years ago and I have never had any trouble with it. I used to have it every 4 weeks but since I have been on Capecitabine I have my injection every 6 weeks now. Nothing to be scared about  just let your Dentist know you are on it I have regular check ups 6 month and now he has put me on 12 month.

Good Luck xxx 

Thank you for replying to my post. Feel better now although Im always a wimp with new treatments - fear of the unknown …

When I had the primary breast cancer in 2004 - I reluctantly did the chemo but this time …am petrified of it but my oncologist hasent mentioned it and so I hope Letrozole does its job but I find it hard to believe that a tiny tiny pill each day is going to keep the cancer at bay for long !!! 

 

Carolyn xxxxxxxxxxxxx

Hi all. Caroline Reeves, I’ve been assured the jaw bone problems are raw. I phoned my dentist for advice pre injection and she brought me in for a check up first. She xrayed my whole mouth also, so we had a reference if things deteriorated. All at no charge, but this was an act of kindness, not typical I think. The injection is tiny, and I have found it varies if it hurts depending on who gives it! The biggest problem I have, is that I’m trying to get away and travel while I can, and the rigid monthly routine really interfers with that. My bladder weakness is not connected to denosumab, that should help bone calcification. Mine is caused either by radiotherapy which I had a few weeks before the onset, or the exemestane. I feel this drug is aging my body rapidly. But I’m far too scared to stop taking it. My appointment has been delayed due to a backlog after the floods. Hoping I’ll get some advice re the side affects, and continuous bone pain.

 Hi Imac

How lucky were you to have a x-ray for a check up and free your dentist must be really good.

I use panty liners which give me security and I always carry a spare in my handbag. But once I was travelling on a long drive to my son’s in France 450 miles and I was weak in that quarter so I bought some tena lady knickers I thought because they were disposable it would be a good idea (((wrong))) I found out what a young child must feel like with a nappy on not to be recommended unless you are really bad. So I stick with panty liners they help me.

If you drink a lot of water which we are supposed to do want can you expect.

 

Best of luck to you all xxx